MAUDE Adverse Event Report: MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC IRELAND FLEXCATH CONTOUR¿ STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 10FCC13
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cardiac ablation procedure, there was difficulty advancing the guidewire after introduction of the catheter through the sheath.Ablation was made but then 3/4 into the procedure, fibrous material was noted on the outside of the sheath.Intracardiac echocardiogram (ice) imaging was performed to check for any visual remnant in the left atrium, and none was observed.The sheath was removed, and a new sheath was prepped and introduced over a new guidewire.The case continued and the case was completed.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the 10fcc13 flexcath contour steerable sheath with lot 0012861820 and data files were returned and analyzed.An image file returned from the field was reviewed.The image showed the sheath delaminated string in the bag.Visual inspection before functional testing and dissection was performed on the shaft, handle, and dilator.No anomaly was identified during the external visual inspection.The handle, shaft, and sideport were intact with no apparent issue.Functional testing was performed and no anomaly was discovered.The steering mechanism and deflection tests were completed successfully.Primary deflection at 90° and 180°, as well as secondary deflection at 90°, were achieved without any issues.The mechanism operated smoothly, with no friction, resistance, or unusual noise.The performance test with sentinel blackbelt leak tester was performed.The pressure test with 45 psig showed the pressure decay in the device was 0.127 psig.The aspiration test with negative pressure of 8.5 psig showed the pressure decay in the device was 0.0123 psig.All the performance tests were in the acceptable range.The shaft, side tube, and valve were all leak-t ight with no apparent issue.Borescope inspection of the sheath revealed delamination of the ptfe sheath liner.In conclusion, the reported foreign material issue was observed during data analysis.The sheath failed the returned product inspection due to delamination of the ptfe sheath liner.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
FLEXCATH CONTOUR¿ STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24202671
Report Number9612164-2026-00529
Device Sequence Number9544071
Product Code DRA
UDI-Device Identifier00763000659080
UDI-Public(01)00763000659080(17)270610(10)0012861820(20)01
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K232321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10FCC13
Device Catalogue Number10FCC13
Device Lot Number0012861820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale